Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 90, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 5, 2022, 2:43 PM EDT for Hillsborough County, New Hampshire. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2022, 2:43 PM EDT (18:43 UTC)
- Expired
- Aug 5, 2022, 3:04 PM EDT
- In force
- 21 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:29 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 5, 11:29 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Gray ME 1129 AM EDT Fri Aug 5 2022 .SYNOPSIS... Hot and humid weather has set in and is not expected to release its grip on the area until the middle of next week. While we may get brief breaks from the very hot weather, it will generally only return temperatures to near normal. Showers and thunderstorms will be possible most days right through early next week. Any of these showers and storms will be capable of torrential rainfall along with at least a small chance of a stronger storm or two. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1115am Update...Temps have risen quickly this morning given the high floor already set by overnight lows. SE NH has taken advantage of drier air aloft and thinner clouds this morning to surge into the upper 80s by 11am. Close behind is far S ME. This will prime convective temps across the area for showers and storms to develop this afternoon given a little nudge by approaching front. Additional lift may be provided by a seabreeze this afternoon, the combination of the two should force some isolated thunderstorms this afternoon, with the potential for heavy rain. 12z KGYX sounding PWAT of 1.82 in is high, and the deeper moisture still resides across western portion of the FA. Forecast soundings in the region show slowing or even reversing flow in the BL, with the threat of nearly stationary showers/storms this afternoon. Believe the peak of this will be mid afternoon into the evening, and along the sagging front and any opposition along seabreeze front. Thus areas of concern for some localized flash flooding from these storms to be from the capitol region of ME down the interior into central/southern NH. Overlapping 48 MRMS QPF, areas just north of this area received anywhere from a half to 2 inches of rain last night, so will need to watch for pulsing showers here. Given the low shear high CAPE environment, some gusty winds from collapsing/outflow storms will be possible. Some of these are picked up in high res wind vectors from the HRRR, but location and timing will vary. 645am Update... Have updated the forecast based on latest radar trends and mesoscale models. Showers have formed over central New Hampshire and southwest Maine. Another batch of showers and storms will continue to cross the Connecticut River Valley early this morning. Have upped pops for most areas for the next several hours as this initial batch of precipitation moves through. Have also made minor adjustments to the near term forecast of temperatures, dew points and winds. Prev Disc... The heat and humidity will remain in place through Saturday, before becoming even hotter once again beginning later in the weekend. Heat and humidity will continue today, especially over southeastern New Hampshire where Heat Advisories remain in effect as a heat wave builds in some areas. Patchy dense fog will dissipate early this morning. A large East Coast ridge will continue to dominate our forecast over the next several days while a washed out cold front remains situated over the region which was initially forecast by the models to drop into Southern New England. The remainder of this front will be the focus of convection today across portions of the region. In addition to northern areas, the highest chance for precipitation shifts to southern and central portions of the forecast area today, however convection reaching the elusive, severe drought stricken coastal regions remains uncertain. There will be plenty of instability for convection. Expect a few slow moving storms to have strong, gusty winds and localized torrential rainfall. We are in a marginal risk in the latest Excessive Rainfall Outlook. There will be more debris cloudiness across the region today. It will be several degrees cooler than yesterday, however temperatures will still be in the upper 80s to lower 90s across much of the region. Surface dew points will climb into the upper 60s to lower 70s. This forecast is slightly lower than most available guidance. Dew points actually underperformed yesterday (were lower than forecast) and we expect mixing up to 7000 feet to allow slightly drier air from above the surface to mix down. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Precipitation diminishes tonight with some patchy dense fog forming once again, mainly along or near the Midcoast region. Some areas will remain near 70 degrees for overnight lows, adding to the building heat stress across the region. A southwesterly flow begins to increase at all levels on Saturday. This will ensure another hot and humid day and Heat Advisories have been extended through the first portion of the weekend. Heat further builds thereafter which will be discussed in the long term portion of the forecast. Scattered showers and thunderstorms will mainly be focused to New Hampshire as the precipitation activity will be less widespread due to a limiting focusing mechanism. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Overview: Heat and humidity will continue through Tuesday before a cold front sends temperatures back towards normal. There will be the potential for afternoon showers and thunderstorms most days, which could become locally strong. Impacts: Afternoon heat indices on Sunday will reach the middle to upper 90s, which could result in heat related illnesses. Showers and thunderstorms will be possible most afternoons, some of which may contain locally strong winds and heavy rainfall. Forecast Details: Any lingering showers and thunderstorms on Saturday evening will diminish overnight with overnight lows only falling into the 60s to lower 70s from north to south. Similar to previous nights, overnight fog will be possible, especially across locations that receive earlier rainfall. Sunday will feature the warmest temperatures of the period as southwesterly flow helps to bump 850 mb temperatures to around 20C and 925mb into the middle 20s. Forecast soundings continue to indicate very deep afternoon mixing and given these warm temperatures aloft expecting widespread middle to potentially upper 90 readings during the afternoon. This mixing will likely however lower afternoon dew points into the middle 60s due to a deep dry layer aloft, but despite this heat indices will still reach advisory criteria across much of the region. Went below NBM guidance for afternoon dew points due to this. While expecting the threat for afternoon showers/storms to be fairly limited due to the dry layer aloft and weak shear, there will still be the potential for a locally strong gusty storm as DCAPE will be high along with PWATS of around 1.50". The latest Colorado State University Learning Machine already has much of the region outlined for potentially gusty thunderstorms on Sunday. Any storms will also be capable of producing torrential downpours. Shower and thunderstorm chances will then increase from north to south on Sunday night through Tuesday as a slow moving cold front gradually crosses through the area. There will be the potential for locally heavy rainfall from this front as we will have very deep warm cloud layers present, slow MBE vectors, and PWATS up to around 2.00". Should storms train over the same regions then this threat will be enhanced and present the potential for localized flooding issues. Severe storms also cannot be ruled out given the amount of instability that will be present thanks to the very warm and moist airmass. It will otherwise continue to be very warm and humid with highs south of the mountains into the 80s to lower 90s each day and dew points into the lower 70s. More seasonable temperatures and lower dew points will then finally filter in behind this front for the middle to end of next week. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Short Term...Convection develops this afternoon with locally IFR conditions in scattered showers and thunderstorms, a few which may contain strong gusty winds and heavy downpours. Similar conditions tonight with the fog redeveloping. Brief periods of isolated IFR conditions in storms will be mainly confined to New Hampshire and far western Maine on Saturday. Long Term...Patchy FG/BR may result in flight restrictions on Saturday night along with a lingering SHRA/-TSRA. Mainly VFR conditions are then expected on Sunday, although scattered -TSRA during the afternoon and evening may require the use of TEMPO groups. More widespread SHRA/TSRA are then likely later Sunday night through Tuesday as a slow moving cold front gradually crosses through the region. && .MARINE... Short Term...Winds will generally be out of the south to southwest. Both winds and seas will remain below SCA thresholds. Long Term...Southwesterly winds may approach 25 kts on Sunday afternoon and evening, especially across eastern waters. Winds and seas will otherwise generally remain below SCA criteria through Tuesday. A slow moving cold front will bring the potential for scattered showers and thunderstorms each day, especially during the afternoons. Marine fog will also be possible on Saturday night. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...Heat Advisory until 8 PM EDT Saturday for NHZ008-010-012-013. MARINE...None. && NEAR TERM...Cannon/Cornwell SHORT TERM...Cannon LONG TERM...Tubbs
Hazardous weather outlook, Aug 5, 3:34 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 334 AM EDT Fri Aug 5 2022 NHZ008-010-012-013-060745- Merrimack-Strafford-Eastern Hillsborough-Interior Rockingham- 334 AM EDT Fri Aug 5 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A slow moving front will be the focus of showers and thunderstorms this afternoon. Some of these storms may move rather slowly or along the same path and produce torrential rainfall. An isolated stronger storm or two may also be capable of gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Much above normal temperatures are forecast to continue through the weekend, with Sunday looking like another day well into the 90s. In addition, scattered showers and thunderstorms will remain possible, some of which may contain torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ004>007-009-011-014-015-060745- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-Belknap- Cheshire-Coastal Rockingham-Western And Central Hillsborough- 334 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. A slow moving front will be the focus of showers and thunderstorms this afternoon. Some of these storms may move rather slowly or along the same path and produce torrential rainfall. An isolated stronger storm or two may also be capable of gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Much above normal temperatures are forecast to continue through the weekend, with Sunday looking like another day into the lower to middle 90s. In addition, scattered showers and thunderstorms will remain possible, some of which may contain torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>021-033-060745- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec- Interior Cumberland Highlands- 334 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and western Maine. .DAY ONE...Today and tonight. A slow moving front will be the focus of showers and thunderstorms this afternoon. Some of these storms may move rather slowly or along the same path and produce torrential rainfall. An isolated stronger storm or two may also be capable of gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Much above normal temperatures are forecast to continue through the weekend, with Sunday looking like another day into the lower to middle 90s. In addition, scattered showers and thunderstorms will remain possible, some of which may contain torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>003-060745- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton- 334 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. A slow moving front will be the focus of showers and thunderstorms this afternoon. Some of these storms may move rather slowly or along the same path and produce torrential rainfall. An isolated stronger storm or two may also be capable of gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Much above normal temperatures are forecast to continue through the weekend, with Sunday looking like another day into the upper 80s to lower 90s. In addition, scattered showers and thunderstorms will remain possible, some of which may contain torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022>028-060745- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo- 334 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...Today and tonight. A slow moving front will be the focus of showers and thunderstorms this afternoon. Some of these storms may move rather slowly or along the same path and produce torrential rainfall. An isolated stronger storm or two may also be capable of gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Much above normal temperatures are forecast to continue through the weekend, with Sunday looking like another day into the upper 80s to lower 90s. In addition, scattered showers and thunderstorms will remain possible, some of which may contain torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-060745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 334 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 5, 10:50 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1050 AM EDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 SW HARTFORD 44.36N 70.38W
08/04/2022 OXFORD ME PUBLIC
MULTIPLE TREES DOWN ON N. BUTTERFIELD RD.
0905 PM TSTM WND DMG HARTFORD 44.37N 70.35W
08/04/2022 OXFORD ME PUBLIC
MULTIPLE DOWNED TREES.
0910 PM TSTM WND DMG 2 W HARTFORD 44.37N 70.39W
08/04/2022 OXFORD ME PUBLIC
POWER OUTAGE DUE TO DOWNED TREES.
&&Special weather statement, Aug 5, 1:55 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Gray ME
155 PM EDT Fri Aug 5 2022
NHZ012-015-051845-
Western And Central Hillsborough NH-Eastern Hillsborough NH-
155 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southeastern
Hillsborough County through 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brookline, or 8 miles west of Nashua, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashua, Milford, Amherst, Hollis, Mason, Brookline, Hudson and
Pelham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4271 7174 4282 7166 4274 7126 4270 7129
TIME...MOT...LOC 1754Z 284DEG 8KT 4273 7165
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:44 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 46 min |
| Aug 4, 8:47 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 43 min |
| Aug 4, 9:34 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 56 min |
| Aug 4, 8:20 PM EDT | Special Weather Statement | GYX | Belknap | 40 min |
| Aug 5, 1:55 PM EDT | Special Weather Statement | GYX | Hillsborough | 50 min |
| Aug 5, 4:58 PM EDT | Special Weather Statement | GYX | Carroll | 32 min |
| Aug 5, 7:40 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack, Rockingham | 35 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.